MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX® SPINAL ANESTHESIA TRAYS; ANESTHESIA CONDUCTION KIT

SMITHS MEDICAL ASD, INC. PORTEX® SPINAL ANESTHESIA TRAYS; ANESTHESIA CONDUCTION KIT
Catalog Number A1368-25
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device issue was captured as instances of drug inefficacy.Smiths medical received 10 unused kits; however, per request, the product samples were destroyed and smiths medical's quality team was not able to perform an investigation.The anesthetic is a supplied item and the complaint was forwarded to the supplier.Per our supplier's report, batch record review revealed no discrepancies that may have contributed to a complaint of this nature.Results of analytical testing performed on manufacturing retain drug samples met specifications.A review of the kit's device history records, relevant to smiths lot, revealed no deviations or abnormalities related to the reported issue.Based on the information provided, the reported complaints were not confirmed.
 
Event or Problem Description
It was reported that either the bupivacaine or lidocaine contained in the portex® spinal anesthesia tray failed to deliver the appropriate numbness following spinal administration to the patient.Information concerning which of the aforementioned drugs contributed to the incident could not be determined.The patient underwent general anesthesia as a result of the incident.No patient death or serious injury was reported in connection with the incident.

Brand Name
PORTEX® SPINAL ANESTHESIA TRAYS
Common Device Name
ANESTHESIA CONDUCTION KIT
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7507943
Report Number3012307300-2018-10137
Device Sequence Number13918926
Product Code CAZ
UDI-Device Identifier20351688037012
UDI-Public20351688037012
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date01/31/2018
Device Catalogue NumberA1368-25
Device Lot Number3036604
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2016
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2016
Initial Report FDA Received Date05/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1